Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What do pimples and rash in the armpit indicate despite taking Nystatin?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8855 Questions

default
Posted on Mon, 9 Oct 2017 in General Health
Question: I have bumps (like pimples) and a slight rash in only one armpit. I discontinued my ant-perspirant over a week ago. I tried using nystatin and triamcinolone acetonide cream which helped in the past. It's only been getting worse and the bumps are multiplying
doctor
Answered by Dr. Kakkar S. 47 minutes later
Brief Answer:
Kindly upload images

Detailed Answer:
hellhello. thank you for writing to us.

I am Dr. Kakkar (Dermatologist). I have gone through your query and I have noted your concern.

Perhaps it is bacterial skin and soft tissue infection- folliculitis. I request you to kindly upload a few images of the affected area in "Reports section" so that I am able to guide you better.
Do you have any associated symptoms like itching? pain?

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 10 hours later
Uploaded picture. Some very slight itching been using witch XXXXXXX which makes it feel better

Could it be Hidradenitis supportiva?

What can I do?

Thank you
Scott
doctor
Answered by Dr. Kakkar S. 28 minutes later
Brief Answer:
Bacterial skin infection i.e furunculosis

Detailed Answer:
thank you.
I have viewed the image.
Its a bacterial skin and soft tissue infection I.e furunculosis. I suggest a course of an oral antibiotic e g either amoxicillin+ clavulanate (500mg+125mg), thrice daily for a week Or Cephalexin 500mg, thrice daily for a week.
You may also take an oral antiinflammatory/ painkiller e.g ibuprofen, twice or thrice in a day for 3 days. These are prescription. medications.
Topically I suggest you to use an antibacterial ointment e g 2% mupirocin ointment, twice daily.
I won't keep hidradenitis suppurativa (HS)as my first possibility here because HS is also usually associated with scaring and is recurring in nature.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Triamcinolone acetonide

doctor1 MD

I have been using triamcinolone acetonide for an allergic reaction I had a few months ago. My dark spots I had are clearing up due to the reaction,...

doctor1 MD

I have a bacterial skin infection and was using Clindamycin phosphate lotion as suggested by my doctor. The itching had stopped completely but the...

doctor1 MD

Over the last year or so I've noticed a rash under the arms. Predominately under the left arm. It is black in color but does not itch. I am...

doctor1 MD

I was directed by a doctor to use TRIAMCINOLONE ACETONIDE OINTMENT 0.1% on a dry scally area on my ankle and it basically burnt the area such that...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until...